Flood, Franklin
- When
- June 12, 7:00 AM CST to June 19, 6:00 PM CST
- Where
- Franklin forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.992, -88.924 (the zone’s center; the record gives no point)
Minor flooding of the Big Muddy River occurred. 2 feet on June 17.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Minor flooding of the Big Muddy River occurred. At Murphysboro, where flood stage is 16 feet, the river crested at 25.2 feet on June 17. Some minor flooding affected houses near Bridge Street, and there was flooding of low-lying woods and fields. At Plumfield, where flood stage is 20 feet, the river crested near 23 feet on June 14.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 12, 1:28 AM CST, 5 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 228 AM CDT THU JUN 12 2003 LATEST MAPS SHOW SFC LOW PRES AND UPR LOW OVER SE IL/SW IN EARLY THIS MORNING. WRAP AROUND SHOWERS LINGERING OVER THIS AREA...AND THIS ACTIVITY SHOULD DEPART OVER THE NEXT FEW HOURS. SATELLITE SHOWS A WEDGE OF CLEARING OVER CENTRAL AND SOUTHERN MO. IN THIS AREA...LOW CLOUDS AND FOG HAVE FORMED IN SOME LOCALES. FOR THE FIRST PART OF THE FORECAST...WILL TRY TO ACCOUNT FOR THIS BRIEF CLEARING IN THE GRIDS...AND ADD AREAS OF FOG TO OUR WESTERN COUNTIES FOR THIS MORNING. THE CLEAR SLOT SHOULD NOT LAST LONG AS CLOUDS ARE RAPIDLY MOVING ENE FROM CONVECTION OVER NE OK AND AR. PATTERN TO REMAIN UNSETTLED AND SOMEWHAT UNCLEAR FOR THE NEXT SEVERAL DAYS. WHAT IS CLEAR IS WE WILL HAVE ON AND OFF CHANCES OF SHOWERS AND STORMS. TIMING AND POPS WILL BE MORE OF A CHALLENGE...ESPECIALLY FROM SUNDAY ON. MODEL PREFERENCE IS THE ETA...AND IT WILL BE FOLLOWED THIS FORECAST PACKAGE. IT SEEMS TO LINE UP BETTER IN THE LONG RUN WITH THE ECMWF AND UKMET...SUGGESTING IN TIME...A WEAK CUTOFF CIRCULATION WILL BE SOMEWHERE TO OUR WEST INTO EARLY NEXT WEEK...WHILE NW FLOW AND UPPER LEVEL TROF TAKES SHAPE OVER THE NE U.S. GFS WANTS TO ABSORB THE LOW IN THE MEAN FLOW...AND BUILD HIGH PRESSURE INTO THE REGION AS EARLY AS SUNDAY AFTERNOON...CONTINUING INTO LATE MONDAY (WITH BEST DEEP MSTR DRIVEN SOUTH AND EAST OF OUR AREA). IT SEEMS TO BE THE ONLY MODEL DOING THIS TO THIS DEGREE...SO WILL MAINTAIN CONSISTENCY...AND HOLD ONTO OUR DAILY CHANCE OF SHOWERS AND THUNDERSTORMS THROUGHOUT THE 7 DAY PERIOD. IN THE SHORT TERM...WILL BRING CHANCES OF SHOWERS AND THUNDERSTORMS BACK INTO SE MO AND FAR WRN KY TODAY...GRADUALLY SPREADING THE CONVECTION NORTH AND EAST OVER THE REST OF THE FA BY FRIDAY. THIS ACTIVITY SHOULD BE SUPPORTED BY S/WV TROF CURRENTLY OVER WRN OK...AS IT CONTINUES TO MOVE ENE. WILL GO WITH LIKELY POPS FRIDAY AND FRIDAY NIGHT AS THE TROF AND SFC REFLECTION MOVE SLOWLY ACROSS THE MID MISSISSIPPI AND LOWER OHIO VALLEY REGIONS...THEN TAPER POPS OFF WITH ITS DEPARTURE BY 12 UTC SATURDAY. GUIDANCE HAS BEEN TOO WARM LATELY. WILL GO AT OR BELOW...ESPECIALLY ON FRIDAY AS CLOUDS...AND CHANCE OF CONVECTION CONTINUE TO AFFECT THE AREA. ONE FINAL NOTE...WILL UPDATE THE CURRENT HYDROLOGIC OUTLOOK. CONFIDENCE IN QPF PLACEMENT AND ACCUMULATION TOO LOW AT THIS TIME TO ISSUE A WATCH. LATER SHIFTS CAN ASSESS. .PAH...NONE. NOLES
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-131000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 355 AM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO RETURN TO THE FOUR STATE AREA...FIRST OVER SOUTHEAST MISSOURI AND WESTERN KENTUCKY LATER TODAY...SPREADING NORTHEAST INTO SOUTHERN ILLINOIS TONIGHT...EVENTUALLY REACHING SOUTHWEST INDIANA TOWARD FRIDAY MORNING. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE MAIN HAZARDS WILL BE STRONG WIND AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE EACH DAY. ISOLATED SEVERE THUNDERSTORMS CANNOT BE RULED OUT. ADDITIONALLY...HEAVY RAIN IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY AND TONIGHT.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359638, 5359639.